Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 121, NWS State College, PA

July 10, 2013Somerset County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 10, 2013, 11:12 AM EDT for Somerset County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2013, 11:12 AM EDT (15:12 UTC)
Expired
Jul 10, 2013, 12:15 PM EDT
In force
63 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Somerset County, PA

The radar

The Pittsburgh radar (KPBZ), 115 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WUUS51 KCTP 101512
SVRCTP
PAC111-101615-
/O.NEW.KCTP.SV.W.0121.130710T1512Z-130710T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1112 AM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SOMERSET COUNTY PENNSYLVANIA...

* UNTIL 1215 PM EDT

* AT 1108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR CHAMPION...MOVING SOUTHEAST
  AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. 

* LOCATIONS INCLUDED IN THE WARNING...
  SEVEN SPRINGS SKI AREA...SOMERSET...BERLIN...MEYERSDALE AND MOUNT 
  DAVIS.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 102
AND 125.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 40...ROUTE
219.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER 
SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 3972 7940 3973 7940 3982 7937 3985 7941
      3991 7940 4008 7926 4010 7923 3993 7875
      3983 7875 3972 7881
TIME...MOT...LOC 1512Z 307DEG 33KT 4001 7932

$$

FORECASTER: LAMBERT
1 follow-up statement
833 
WWUS51 KCTP 101548
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1148 AM EDT WED JUL 10 2013

PAC111-101615-
/O.CON.KCTP.SV.W.0121.000000T0000Z-130710T1615Z/
SOMERSET PA-
1148 AM EDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR SOMERSET COUNTY...

AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BERLIN TO MEYERSDALE TO CONFLUENCE...MOVING SOUTHEAST
AT 40 MPH.

LOCATIONS INCLUDED IN THE WARNING...
MOUNT DAVIS...WELLERSBURG...SALISBURY...ROCKWOOD...GARRETT...
CASSELMAN...CALLIMONT AND ADDISON.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 40...ROUTE 219.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER 
SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 3972 7940 3973 7940 3982 7937 3985 7941
      3986 7940 3994 7926 3998 7908 3990 7876
      3982 7875 3972 7881
TIME...MOT...LOC 1548Z 303DEG 34KT 3991 7889 3982 7905
          3983 7930

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 8:48 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 10, 8:48 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
848 AM EDT WED JUL 10 2013

.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA TONIGHT AND
EARLY THURSDAY. A MUCH LESS HUMID AIR MASS WILL ARRIVE LATER
THURSDAY AND REMAIN INTO THE WEEKEND PROVIDING WELCOME RELIEF FROM
THE RECENT ABNORMALLY HUMID AND WET CONDITIONS. A RETURN TO MORE
TYPICAL SUMMERTIME CONDITIONS IS EXPECTED BY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FIRST AREA OF RAIN SPREADING SEWRD ACROSS CENTRAL AND WESTERN
PORTIONS OF THE CWA THIS MORNING. PRACTICALLY ALL OF THE EMBEDDED
TSRA AND PERIODS OF TORRENTIAL RAINS WILL BE LIMITED TO THE LAUREL
HIGHLANDS THROUGH 16Z...WHERE A FLOOD ADVISORY WAS RECENTLY ISSUED
FOR POOR DRAINAGE AND SOME SMALL STREAM FLOODING CONCERNS.

QPF MAY APPROACH FFG ACROSS THE LAURELS...BUT STAY WELL BELOW FFG
ACROSS THE CENTRAL AND ERN ZONES THIS MORNING.

LEANING TWD A FLASH FLOOD WATCH FOR LATE THIS MORNING THROUGH AT
LEAST THIS EVENING FOR SEVERAL OF OUR SW CWA COUNTIES...ESP
CAMBRIA AND SOMERSET WHERE 3 HR FFG IS 1.5 - 2.0 INCHES. WILL
COORDINATE THIS POTENTIAL WATCH SHORTLY WITH ADJACENT WFOS PBZ AND
LWX.

PREV EARLY MORNING DISC...
IT LOOKS LIKE A VERY WET MORNING FOR MOST OF THE CWA. A MAJOR
SHORT WAVE IS SLIDING THRU OH ATTM AND WILL BE JUST ABOUT OVERHEAD
THIS AFTERNOON. CENTRAL PA WILL BE DIRECTLY UNDERNEATH THE BEST
LIFT OF THE RIGHT ENTRANCE REGION OF THE UPPER JET SPEED MAX
RUNNING SW-NE THRU THE LOWER GREAT LAKES. THE HEIGHTS CONTINUE TO
FALL IN THE SLIGHTLY DIVERGENT PATTERN ALOFT. THUS...PLENTY OF
LARGE-SCALE FORCING IS IN PLACE. THE THERMAL PROFILES FAVOR FAIRLY
HIGH CAPES IF WE CAN DUMP THE MORNING CLOUDS AND RAIN SHOWERS.
THIS IS ESPECIALLY TRUE IN THE NWRN COS...WHERE THE EFFECTIVE
SHEAR IS ALSO THE HIGHEST. THUS...SPC IS CONTINUING THE SLIGHT
RISK AND HAS EVEN MENTIONED SOME RISK OF SUPERCELLS DEVELOPING
OVER THE NW AS THE HEATING CRANKS UP BEHIND THE FIRST BATCH OF
CLOUDS/RAIN. AS WITH PREV DAYS...TEMP RECOVERY WILL BE KEY TO THE
DEVELOPMENT AND SEVERITY OF THE STORMS TODAY. BUT...IT ALSO LOOKS
LIKE THE BEST LARGE SCALE FORCING WANES/GETS SHUNTED TO THE SE BY
LATE AFTERNOON. HOWEVER...THE COLD FRONT DOES NEAR THE NW BY THE
EVENING HOURS AND WILL PROVIDE A GOOD FOCUS AND LIFTING MECHANISM.
THUS...THERE COULD BE A SECOND BOUT OF THUNDERSTORMS START UP LATE
TODAY OR IN THE EVENING. WILL KEEP THE TEMPS RIGHT ABOUT WHERE
THEY HAVE BEEN FOR THE PAST FEW DAYS - VERY NEAR NORMAL. DEEPEST
MOISTURE WILL BE RIGHT OVERHEAD THIS MORNING...BUT GO OFF TO THE
EAST QUICKLY. THE LAURELS ARE THE WETTEST AREA WITH LOWER FFG
VALUES THAN ELSEWHERE ACROSS THE REGION. WOULD NOT BE SURPRISED TO
SEE A FEW PLACES EXPERIENCE MINOR/NUISANCE FLOODING DUE TO HIGH
PRECIP RATES. FF WATCH IS SOMETHING TO CONSIDER. HOWEVER...THE
FLEETING NATURE OF THE HEAVIER RAINFALL/TSTMS AND FFG VALUES IN
THE 2-3 INCH/3HR RANGE OVER MOST OF THE AREA SHOULD BE ENOUGH TO
HOLD OFF ON ISSUING A FLASH FLOOD WATCH. BUT SOME TRAINING IS
POSSIBLE AND MORNING RAINFALL WILL LOWER THESE FFG NUMS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
ON-GOING CONVECTION WILL BE MOVING OUT OF THE SERN COS THIS
EVENING...BUT ADDITIONAL STORMS WILL ALMOST CERTAINLY FIRE UP
ALONG THE COLD FRONT AS IT STARTS TO CROSS THE AREA LATER THIS
EVENING/EARLY TONIGHT. IT IS SLIDING THROUGH MI/IL EARLY THIS
MORNING...AND HAS VERY LITTLE FANFARE WITH IT AT THIS POINT. THE
DEEPEST MOISTURE PLUME IS TO THE EAST OF THE MAIN TROUGH...AND
KEEPS MOVING OFF TO THE EAST OF THE REGION THIS EVENING. BUT A
SECOND BUMP TO NEARLY 2 INCH PWATS DOES COINCIDE WITH THE APPCH OF
THE FRONT. WILL PLAY UP SOME REDEVELOPMENT OF STORMS LATER THIS
EVENING AND SLIDE THE HIGHER POPS S/E THROUGH THE NIGHT. THE
SEVERIYT OF THE STORMS COULD BE WORSE THAN THE AFTN BUNCH AS THE
0-10KM BULK SHEAR ECLIPSES 60KTS IN THE NW WITH NEG LI/S AND
PRETTY LOW LCLS.

THURSDAY WILL PROBABLY START WET IN THE SE...BUT MUCH DRIER AIR
WILL ALREADY BE INTO THE NW...WHERE SOME CLEARING IS POSSIBLE LATE
TONIGHT AND CERTAINLY ON THURSDAY. IF IT CLEARS OUT
TONIGHT...DENSE FOG MAY RESULT. A SLOWING OF THE DRY AIR
INFILTRATION ON THURSDAY WILL ALLOW THE PRECIP TO HANG AROUND AND
EVEN REDEVELOP IN THE FORM OF AFTN THUNDERSTORMS - MAINLY IN THE
SERN THIRD OF THE AREA. WILL HOWEVER KEEP THE HIGHER POPS IN THE
MORNING.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
ON DAY3/THURSDAY...THE ERN U.S UPPER TROUGH WILL UNDERGO FURTHER
AMPLIFICATION AS IT SHIFTS SEWD FROM THE GREAT LAKES INTO THE
NORTHEAST STATES BY FRIDAY MORNING. THE MODELS SHOW GOOD LARGE SCALE
AGREEMENT CONCERNING THE TROUGH PROGRESSION...THUS A GENERAL MODEL
COMPROMISE IS PREFERRED WITH ABOVE AVG CONFIDENCE CONSIDERING ITS
INCREASINGLY AMPLIFIED NATURE. AT THE SFC...THE ASSOCIATED COLD
FRONT SHOULD PRESS SEWD THROUGH THE LAUREL HIGHLANDS/S-CNTRL MTNS
AND LWR SUSQ VLY DURING THE EARLY-MID AFTN. WHILE THE BEST MSTR
/SFC DEWPOINTS IN THE UPPER 60S TO LOW 70S/ AND 1"+ PWATS WILL
RESIDE ALONG/EAST OF THE I-95 CORRIDOR...IT APPEARS THERE WILL BE
ENOUGH INSTABILITY IN THE PRE-FRONTAL WARM SECTOR TO PRODUCE
SCATTERED MULTI-CELL STORMS WITH AN ISOLD SVR THREAT ACRS THE FAR
SRN TIER PRIOR TO A MID-TO-LATE DAY FROPA. THE DAY 3 SPC SEE
TEXT/5% SVR PROBS INCLUDE THE SRN 1/3 OF THE CWA FROM SOMERSET TO
SCHUYLKILL COUNTY...BUT BASED ON THE FCST POSITION OF THE FRONT
AND LLVL MSTR GRADIENT/AXIS...THE GREATEST RISK FOR SVR STORMS IS
LKLY ALONG THE FAR SRN TIER ZONES OR JUST OUTSIDE OF MY CWA.

AN AREA OF SFC HIGH PRESSURE WILL MIGRATE EWD ACRS THE GREAT LAKES
REGION AND EXPAND OVER THE NORTHEAST STATES...AS THE UPPER LEVEL
PATTERN TRANSITIONS FROM AN ANOMALOUSLY AMPLIFIED PATTERN TO
NEARLY CONUS-WIDE RIDGING BY EARLY NEXT WEEK. THE LY FLOW AROUND
THE SFC HIGH WILL ADVECT A MUCH DRIER/BELOW NORMAL PWAT AIRMASS
INTO PA FROM THURS NGT THRU SATURDAY AND PROVIDE A BRIEF RESPITE
FROM THE RECENT ABNORMALLY MOIST/WET TROPICAL-LIKE ENVIRONMENT.
PCPN SHOULD REMAIN FOCUSED SOUTH OF THE REGION AS THE DAY 3 SFC
BOUNDARY BECOMES QUASI-STATIONARY OVER THE SRN MID-ATLC AND SERN
STATES.

AS FOR TEMPERATURES...EXPECT A FEW RELATIVELY COOL NIGHTS LATER THIS
WEEK WITH LOWS IN THE 55-65F RANGE. THE PATTERN BEGINS TO REVERT
BACK TO A TYPICAL SUMMERTIME REGIME WITH A BERMUDA HIGH SETTING-UP
OFF THE EAST COAST. THIS WILL ALLOW FOR WARMER TEMPERATURES AND
INCREASING HUMIDITY INTO EARLY NEXT WEEK...ALONG WITH A LOW CHC
FOR DIURNAL CONVECTION.

THE FLOW AROUND THE BERMUDA HIGH SHOULD STEER TS CHANTAL ON A WWD
TRACK FROM THE CARIBBEAN/HISPANIOLA TO THE NORTHWEST BAHAMAS
THUR-SAT...AND THEN INTO N-CENTRAL FLORIDA FROM SUN-TUE. CONFIDENCE
IN THE FORECAST OF THIS FEATURE IS BELOW AVERAGE AS MANY TROPICAL
CYCLONES HAVE DISSIPATED WHILE TRYING TO CROSS THE MOUNTAINOUS
ISLAND. PLEASE REFER TO THE NATIONAL HURRICANE CENTER (NHC) FOR
THE LATEST TROPICAL INFORMATION CONCERNING TS CHANTAL.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
MVFR CIGS CONTINUE TO SPREAD OVER THER REGION...WITH IFR CIGS
DEVELOPING OVER THE WESTERN MTNS. LOWEST CIGS THIS MORNING AND
OCNL TSRA WILL BE LOCATED ACROSS THE WRN MTNS /SPECIFICALLY THE
LAUREL HIGHLANDS INVOF KJST AND KAOO/.

HIGH PRECIPITABLE WATER VALUES AROUND 2 INCHES IS IN PLACE AND
WILL BRING RESTRICTIONS IN WIDESPREAD SHOWERS AND SCT TSTMS AREA-
WIDE THIS AFTERNOON AS DYNAMICS AND LIFT INCREASE AHEAD OF AN
APPROACHING COLD FRONT. REGION IS PROGGED FOR SPC/S SLIGHT
RISK FOR SVR TSTMS...WITH DIURNAL HEATING AND BEING ON THE EDGE OF
MARGINALLY STRONG FLOW. AS MID-LEVEL LAPSE RATES STEEPEN...TSTMS
SHOULD INCREASE IN COVERAGE AND STRENGTH AS THEY EVOLVE INTO MULTI
CELLULAR CLUSTERS.

FRONTAL BOUNDARY HANGS BACK TO THE NW THROUGH THE EVENING HOURS
TODAY...BUT SHOULD SLOWLY CROSS CWA TODAY INTO THU. THIS WILL
BRING CONTINUATION OF SCT SHOWERS/TSTMS...ESP ACROSS THE
SOUTHEAST.

OUTLOOK...
WED...AM LOW CIGS. SCT/LIKELY TSRA BRINGING RESTRICTIONS.
THU...AM LOW CIGS POSS W MTNS. SCT TSRA IMPACTS POSSIBLE.
FRI-SAT...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...LAMBERT/DANGELO
SHORT TERM...DANGELO
LONG TERM...STEINBUGL
AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Jul 10, 9:41 AM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
941 AM EDT WED JUL 10 2013

PAZ004>006-010>012-018-019-027-028-037-041-042-045-046-049-050-
111345-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-
SOUTHERN CENTRE-MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-
941 AM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY SEVERE STORM RISKS WILL BE DAMAGING WINDS
AND SOME ISOLATED LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ017-024>026-033-034-111345-
CLEARFIELD-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-
941 AM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION TO POTENTIAL FOR FLASH FLOODING...THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE
PRIMARY SEVERE STORM RISKS WILL BE DAMAGING WINDS AND SOME
ISOLATED LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ035-036-057>059-063>066-111345-
FULTON-FRANKLIN-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
941 AM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ051>053-056-111345-
MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
941 AM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MS

In the hours before

Special weather statement, Jul 10, 11:03 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1103 AM EDT WED JUL 10 2013

PAZ033-101600-
SOMERSET PA-
1103 AM EDT WED JUL 10 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SOMERSET
COUNTY THROUGH NOON...

AT 1059 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SOMERSET TO SEVEN SPRINGS TO CONNELLSVILLE...MOVING SOUTHEAST AT 35
MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. ALSO EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT BERLIN...ROCKWOOD...GARRETT...
ADDISON...SALISBURY AND WELLERSBURG.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 111
AND 119.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 40...ROUTE
219.

LAT...LON 3974 7941 3982 7937 3985 7942 3987 7942
      4004 7930 4001 7901 3991 7875 3981 7876
      3972 7881 3971 7939

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:24 AM EDTAreal Flood AdvisoryCTPCambria, Somerset4 hr
Jul 10, 9:07 AM EDTFlash Flood WatchCTPBedford, Blair, Cambria, Clearfield, Huntingdon, Somerset13 hr
Jul 10, 9:13 AM EDTFlash Flood WarningCTPCambria, Somerset3 hr
Jul 10, 10:52 AM EDTAreal Flood AdvisoryCTPBedford, Blair3 hr
Jul 10, 11:03 AM EDTSpecial Weather StatementCTPSomerset57 min
Jul 10, 4:11 PM EDTSevere Thunderstorm WarningCTPWarren64 min
Jul 10, 5:02 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren58 min
Jul 10, 5:19 PM EDTSpecial Weather StatementCTPClearfield26 min
Jul 10, 5:42 PM EDTSevere Thunderstorm WarningCTPCameron, Elk48 min
Jul 10, 5:58 PM EDTFlash Flood WarningCTPClearfield, Elk4 hr
Jul 10, 6:00 PM EDTSevere Thunderstorm WarningCTPClearfield, Elk60 min
Jul 10, 6:33 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Cameron, Centre, Clearfield, Clinton and 2 more57 min
Jul 10, 6:59 PM EDTSpecial Weather StatementCTPPotter, Tioga61 min
Jul 10, 7:03 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Somerset57 min
Jul 10, 7:26 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Clinton, Huntingdon and 1 more64 min
Jul 10, 7:29 PM EDTFlash Flood WarningCTPCentre3 hr
Jul 10, 7:54 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Huntingdon, Somerset66 min
Jul 10, 7:56 PM EDTSpecial Weather StatementCTPTioga34 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.